I had a heart attack and was stented in May. Aged 56 I was previously otherwise healthy and very active. I've been prescribed the standard recommended NICE bundle of drugs i.e. beta blocker, blood pressure, statin , asprin etc. I'm concerned that lots of these drugs are addressing health issues I have never had and causing side effects I could live without, have people further down the recovery line negotiated their way off any of these meds? Obviously I'll need a conversation with my GP before making any changes, but I'm concerned that as a non-specialist a GP may be afraid to personalize the meds to meet my specific needs.
NICE meds: I had a heart attack and was... - British Heart Fou...
British Heart Foundation
Gps, love em or loathe em are the way forward here. Make a list of all the side effects you suffer, by medication and talk it through with your doctor. Mine was a tad slow on the uptake but has been very helpful over time. Also get into a routine of seeing them every month/six weeks, so they know who you are and what you are after.
I don't think you'll get off them all but the dosage may be changed, one tablet swapped for another, especially as we all react differently to some
I also had a heart attack back in May and a stent inserted, and I had similar hopes to yours. I didn't like the thought of taking such a concoction every day for the rest of my life... but then that's weighed up against not wanting to have another heart attack too!
Having lost 2st in the first two months through healthy eating my blood pressure and my cholesterol came right down. GP was happy for me to stop taking Ramipril as it was causing me to cough 24/7 and BP was dipping too low at times.
My cholesterol dropped from 4.5 to 1.5 which I was told was amazing, but when asked if I could come off the Antovastatin they said no as cholesterol can go up and down quite quickly.
The Ticagrelor will stop after a year so I've only got 6 months more on that, and I'm also on small aspirin.
I also take multivitamin with omega3.
I suffered with ALL of the side effects but it was hard to know which one to switch as they all carry similar effects. What I found was cold hand and feet started first, then dizziness and nausea, then anxiety, upset tummy, etc. Eventually it all settled down for me after about 3-4 months, though I'm now struggling with irregular sleep patterns.
What I found with my GP was that they weren't too keen to deviate from what the "experts" in Cardiology wanted me to do. If things haven't settled down for you yet then try tweaking the meds - I've heard it takes some people up to a year before they get the dosage / mix right. Personally I wouldn't stop taking anything but then again I'm not suffering with any significant side effects anymore.
Either way, I wish you the best of luck buddy.
Hi. You might find Chris's reply to this post useful in terms of explaining why you have been prescribed these meds - healthunlocked.com/bhf/post...
Good luck sorting it out, it can be hard to find the right balance.
Whilst they’re things you didn’t previously have a diagnosis of, the cocktail is designed to help prevent a heart attack. Statins do more than lower cholesterol, ditto BP meds. Anti clotting is as it says. Beta blocker to help your heart not go too fast and hopefully prevent dangerous arrhythmias.
Having had the one HA, I really do not wish to experience another so following all the advice pretty much to the letter. I would say, unless the side effects are really disabling, give them a bit longer and your body to adjust.
Not what you're looking for?
You may also like...
all my meds have been changed over the last 7 weeks since my ha, I was taken off beta blockers...
(Berkshire) and couldn't find any.
2. the meds am on, clopidogrel /asprin / rosuvastatin I am...
not one in particular but one if not more of my meds makes me feel like I’ve hit by a bus.
the anti-platelet meds is dangerous, but I'm reaching that point where I feel that may be the best...